MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STRAIGHT TIP T25 DRIVER STANDARD; SCREWDRIVERS
Model Number 03.632.400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: synthes employee.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the matrix screwdriver tip broke off when attempting to final tighten the set screw.All fragments generated were captured and no fragments were left in the patient.The procedure was successfully completed and no patient consequences.Concomitant devices reported: unknown screws: trauma (part# unknown, lot# unknown, quantity# unknown).This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: part returned.H3, h4, h6: a review of the device history record.Device history lot.Part: 03.632.400-us.Lot: l463379.Manufacturing site: hägendorf.Release to warehouse date: 29.Aug.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: background: it was reported that the matrix screwdriver tip broke off when attempting to final tighten the set screw.All fragments generated were captured and no fragments were left in the patient.The procedure was successfully completed and no patient consequences.Concomitant devices reported: unknown screws: trauma (part# unknown, lot# unknown, quantity# unknown).Concomitant devices reported: unknown screws: trauma (part# unknown, lot# unknown, quantity# unknown).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the scr drivershaft t25 std straight tip w/he (p/n: 03.632.400, lot #: l463379) was returned and received at us cq.Upon visual inspection, it was observed that the distal; side of the shaft was broken and the broken fragment was returned to us cq.No other issues were identified with the returned components of the device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review : based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.The device received is broken.Hence confirming the allegation.Investigation conclusion : the complaint condition is confirmed for the scr driver-shaft t25 std straight tip w/he (p/n: 03.632.400, lot #: l463379).There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T25 DRIVER STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9181683
Report Number2939274-2019-61459
Device Sequence Number3643333
Product Code HXX
UDI-Device Identifier10705034719917
UDI-Public(01)10705034719917
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.632.400
Device Catalogue Number03.632.400
Device Lot NumberL463379
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/29/2019
11/15/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/15/2019
12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: TRAUMA